| Catalog Number |
EIC5874-01 |
| Medical Device Problem Codes |
Overheating of Device (1437); Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during surgery, an evac 70 xtra wand smoked and overheated.The procedure was resumed using an equivalent s+n back-up.It is unknown if there was any surgical delay, but no further complications were reported.
Additional Manufacturer Narrative
H11: h2: additional information in b5 and h6.
Event or Problem Description
It was reported that, during surgery, an evac 70 xtra wand smoked and overheated.There was no damaged to the patient or user due to the overheating.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.No further complications were reported.Patient's status is fine.
Additional Manufacturer Narrative
H11: h2: corrected information on: g2.H3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is minorly darkened from use where the spacer meets the metal shaft.No other visual issues.A functional evaluation of the device found that the opened device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma as expected and had no issues activating coag.No smoking or arcing occurred in testing.No signs of overheating occurred in testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include that steam can be noticed if sufficient saline isn¿t being provided to the tip of the device to promote full plasma functionality.The saline will then burn off the tip during activation and create the impression of smoke or fire.Based on this investigation, the need for corrective action is not indicated.